California, 2005Wildfire in California, September 28 to 29, 2005
September 28 to 29, 2005 · NWS SGX · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $869,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 28, 8:30 AM PST, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 28, 8:30 AM PST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT WED SEP 28 2005
.SYNOPSIS...MODERATE OFFSHORE FLOW TODAY WITH GUSTY NORTHEAST WINDS
MAINLY BELOW PASSES AND CANYONS...WEAKENING THURSDAY. A WEAK UPPER
LEVEL LOW PRESSURE SYSTEM WILL DEVELOP OFF THE COAST LATE THURSDAY.
THE LOW WILL MOVE OVER SOUTHERN CALIFORNIA FRIDAY AND SATURDAY. HIGH
PRESSURE ALOFT WILL MOVE OVER SUNDAY. A TROUGH WILL MOVE INTO THE
PACIFIC NORTHWEST MONDAY WITH WEAKENING HIGH PRESSURE ALOFT OVER THE
AREA. IT WILL MOVE EAST TUESDAY WITH A SLIGHT INCREASE IN HIGH
PRESSURE OVER SOUTHERN CALIFORNIA TUESDAY THROUGH WEDNESDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
OFFSHORE FLOW ABOUT 10-11 MB THIS MORNING. GUSTY NORTHEAST WINDS IN
THE USUAL PLACES...THROUGH AND BELOW CAJON PASS AND BELOW THE SANTA
ANA MOUNTAINS. OFFSHORE FLOW EXPECTED TO BE WEAKER THU MORNING BUT
COULD BRIEFLY BE WIND ADVISORY CONDITIONS. UPPER LEVEL WINDS
FORECAST TO DROP OFF RAPIDLY THU AND TURN TO WEST BY AFTERNOON.
WEAK UPPER LEVEL LOW FORECAST TO DEVELOP OFF POINT CONCEPTION LATE
THU AND MOVE OVER SOCAL FRI AND SAT. A RIDGE MOVES OVER SOCAL SUN. A
TROUGH MOVES INTO THE PACIFIC NORTHWEST LATE SUN THROUGH MON WITH
DECREASING HIGH PRESSURE OVER THE AREA. HIGH PRESSURE ALOFT
INCREASES SLIGHTLY TUE AND WED. SKIES EXPECTED TO REMAIN CLEAR
THROUGH THU. MESO ETA SHOW WEAK EDDY DEVELOPING THU AFTERNOON
THROUGH FRIDAY. EXPECT MARINE LAYER TO BEGIN TO DEVELOP THU NIGHT
INTO FRI MORNING WITH SOME DENSE FOG ALONG THE COAST. MARINE LAYER
SHOULD INCREASE MORE AND MOVE FARTHER INLAND IN THE COASTAL AREAS
FRI NIGHT THROUGH SAT MORNING. SOME MID AND HIGH CLOUDS ARE FORECAST
TO MOVE OVER THE AREA FRI...MAINLY IN THE SOUTH PART.
&&
.AVIATION...OFFSHORE WINDS HAVE DEVELOPED AS HIGH PRESSURE HAS MOVED
INTO THE GREAT BASIN. THE MORNING NKX SOUNDING SHOWS NNE WINDS BELOW
5K FT OF 10 TO 15 KT. THIS HAS PREVENTED STRATUS DEVELOPMENT. MOST
SUSCEPTIBLE AREAS OF LOW LEVEL WIND SHEAR AND GUSTY WINDS WILL BE
THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS IN THE INLAND EMPIRE
AND ORANGE COUNTY. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH THU.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM THROUGH 2 PM TODAY FOR CAZ048-CAZ055-
CAZ056-CAZ057-CAZ058.
&&
PUBLIC...WHITLOW
AVIATION...GONSALVES
NATIONAL WEATHER SERVICE SAN DIEGO IS ON THE INTERNET AT
WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 28, 3:00 AM PST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT WED SEP 28 2005
CAZ048-055-056-057-058-282300-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
400 AM PDT WED SEP 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE
SAN BERNARDINO COUNTY MOUNTAINS
RIVERSIDE COUNTY MOUNTAINS
SANTA ANA MOUNTAINS AND FOOTHILLS
SAN DIEGO COUNTY MOUNTAINS
IN EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY THROUGH TONIGHT.
WIND ADVISORY UNTIL 2 PM...SEE LAXNPWSGX.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH
FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS.
THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS
WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO
DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS
NEEDED THROUGH SEPTEMBER 30.
MARTIN
NNNN
Wildfire, X Sw San Bernardino
- When
- September 28, 11:32 AM PST to September 29, 6:00 AM PST
- Where
- X Sw San Bernardino forecast zone
- Property damage
- $869,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.293, -116.086 (the zone’s center; the record gives no point)
Named the San Timoteo Fire, this fire burned 1160 acres northeast of Moreno Valley. Three commercial chicken houses were destroyed and 90,000 chickens killed. Gusty Santa Ana Winds and low relative humidity caused the fire to spread quickly westward.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, September 28, 2005$123,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Oklahoma, September 28, 2005$75,000 · 61 kt wind · 7 events
- Strong Wind in Oklahoma, September 28, 2005$60,000 · 2 events
- Damaging Wind in Illinois, September 28, 2005$25,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Arkansas, September 28, 2005$12,000 · 70 kt wind · 10 events
- Damaging Wind in Missouri, September 28, 2005$15,000 · 60 kt wind · 1 event
- Lightning Strike in Oklahoma, September 28, 20051 injured · 1 event
- Flash Flooding and Debris Flow in Puerto Rico, September 28, 20055 events
- Flash Flooding in Puerto Rico, September 28, 20054 events
- Flash Flooding in Puerto Rico, September 28, 20053 events
- Damaging Winds in Missouri, September 28, 200555 kt wind · 3 events
- Damaging Winds in Illinois, September 28, 200552 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474957.